Drug interaction with PEP
Aug 9, 2007
Hi, I am currently travelling outside US and had a brief unsafe vaginal sexual encounter with a prostitute. I briefly spoke with a local physician and have started on a generic of atripla, one pill a day, available locally which I am having for the past 4 days. Because of my travel, I am not in touch with the physician I met.
Even before the encounter I had been experiencing back muscle spasms for which another phycian has given me a muscle relaxant. It has the following active ingredients:
Chlorzoxazone USP : 500 mg Diclofenac Potassium BP : 50 mg Paracetamol IP : 500 mg
He has also provided an antacid to help with the muscle relaxant which has Pantoprazole Sodium.
I could not explain my situation to the second physician. I wanted to know if it is safe to take these pills with the atripla regimen. I greatly appreciate your help and desperately await a reply!!!!
Response from Dr. Frascino
I see no problem with drug-drug interactions involving the medications you mentioned and Atripla. As with anyone who has had an HIV exposure significant enough to warrant PEP, I would suggest you be seen and followed by an HIV specialist. Whether PEP was even warranted for your type of exposure is open to question. The HIV specialist would also advise you about PEP and possible PEP drug interactions, evaluate and manage PEP-related side effects and toxicities and arrange for and interpret post-PEP HIV testing.
Hopefully the biggest lesson you've learned form this whole experience is that a simple latex condom properly used would have avoided all this hassle and worry.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long After Unprotected Sex Does It Take To Know You May Have A Std?
- Are Night Sweats A Sign Of Acute Hiv Infection?
- Burning Sensation In Groin Area
- Can Jerking Off All The Time Make You Blind?
- Cut On Finger While Fingering Hiv Risk
- How Big Will Lymph Nodes Associated With Ars Swell?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.